MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM20; SYSTEM, MONITORING, PERINATAL

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM20; SYSTEM, MONITORING, PERINATAL
Model Number AVALON FM20 FETAL MONITOR
Medical Device Problem Code No Audible Prompt/Feedback (2282)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
Philips received a complaint on an avalon fm20 fetal monitor indicating that a 715 pregnant woman needed to undergo fetal heart monitoring.The nurse turned on the machine and placed the fetal heart probe on the back of the pregnant woman's fetus.The display showed abnormal fetal heart sounds, and the normal fetal heart sounds were not audible.The device was in clinical use at the time the issue was discovered.There was no adverse event or patient harm reported.
 
Additional Manufacturer Narrative
Based on the global decision tree results, the avalon fetal monitor and associated ultrasound transducers are intended to accurately monitor fetal heart rate (fhr).An inaccurate fhr due to a malfunction may result in an incorrect or delayed interpretation of fetal condition, which may lead to either medically reversible or transient adverse health consequences or more serious adverse health consequences, such as fetal hypoxia, fetal brain injury, or unnecessary c-section.Though there are additional means to verify the accuracy of the recorded fhr including the use of an obstetric stethoscope, ultrasound imaging and the use of a fetal scalp electrode, which may allow for identification of an inaccurate high fhr prior to the occurrence of harm, these methods are not always used in conjunction with the fetal monitor.Based on this information, an inaccurate fhr measurement due to a malfunction could lead to death or serious injury; therefore, this type of event is considered a reportable malfunction an authorized philips representative contacted the customer.The issue was able to be resolved, after the hospital repaired the fetal heart probe.No part was ordered to resolve the incident.Based on the results of the analysis, it was determined that the product has malfunctioned.The most likely cause of the reported problem was a faulty fetal heart probe.The customer repaired the device themselves; no further information was provided.Based on the information available and results of additional analysis, no further action is necessary at this time.The data entered in this complaint record will be utilized for product quality and safety improvements per the post market surveillance and risk management processes.If additional information is received, the complaint file will be reopened for further investigation.

Brand Name
AVALON FETAL MONITOR FM20
Common Device Name
SYSTEM, MONITORING, PERINATAL
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key23990641
Report Number9610816-2026-100010
Device Sequence Number18774278
Product Code HGM
UDI-Device Identifier00884838000407
UDI-Public(01)00884838000407
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON FM20 FETAL MONITOR
Device Catalogue Number862198
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown